Hail, Wright
- When
- August 25, 4:40 PM CST
- Where
- Wright County, 3.58 mi ENE of Hartville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.270, -92.460
Isolated afternoon pulse thunderstorms produced large hail and gusty winds around the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated afternoon pulse thunderstorms produced large hail and gusty winds around the Missouri Ozarks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 1:53 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT Mon Aug 25 2014
...HEAT ADVISORY CONTINUES THROUGH TUESDAY...
.SHORT TERM...(This Evening through Tuesday)
It was another hot Ozarks day as temperatures approached or exceeded
100 degrees this afternoon. The good news is that dew points
continued to mix down into the 50s and lower 60s, allowing
conditions to feel less humid. This made a big difference as heat
indices were right at the temperature reading.
We had an isolated thunderstorm or two over the eastern Ozarks.
Most locations in the eastern Ozarks will remain dry this
afternoon and evening.
Warm and dry weather will continue through tonight as overnight
lows fall into the low to mid 70s.
Heading into Tuesday, a frontal system currently located across
the Corn Belt will sag into the Interstate 70 corridor. We think
any showers or thunderstorms that develop along this feature will
stay mostly north of Lake of the Ozarks. Therefore we did not
insert rain chances.
The Heat Advisory will continue through Tuesday with temperatures
warming back into the upper 90s or lower 100s. Dew Point mixing
should occur once again, mitigating heat indices from getting out
of hand.
.LONG TERM...(Wednesday through Monday)
Before we get into the meteorology, let us clarify a couple of
items. We decided that the midnight shift will make the decision
on whether or not to extend the Heat Advisory into Wednesday. We
think it will be needed, as we currently have indices exceeding
100 degrees again Wednesday afternoon. They will get another look
at the latest analysis to make that call.
The second item regards model accuracy. The Weather Prediction
Center issued a discussion late this morning talking about throwing
out the 12Z GFS. They mentioned that they like the ECMWF /
Canadian blend when determining two things.
1) The breakdown of the summertime high.
2) Timing of the western U.S. wave passage.
The ECMWF has once again slowed down both the breakdown of the
summertime high, along with the passage of the western U.S. upper
wave.
It appears as though the upper wave could pass through the region
over Labor Day Weekend, potentially causing some river goers,
campers, or folks boating on the beautiful Ozarks lakes, to dodge
a few thunderstorms at some point.
At any rate, we think unseasonably hot temperatures could now
persist through the rest of the work week, with cloud cover and
precip cooling things off over the weekend.
As far as the Heat Advisory goes, we'll take it one day at a time.
Heat indices will need to exceed 100 degrees on an afternoon basis in
order to keep the Advisory going. It's not going to surprise
anyone if the Advisory needs to be extended beyond Tuesday.
We kept little to no chances for precipitation going through the
work week. There was a little bit of a signal that showers could
impact central and south central Missouri Wednesday afternoon.
However confidence in very much rain Wednesday is pretty low at
this point.
We also have a slight risk for some precipitation on Friday
afternoon, but the better chances will occur over the weekend.
Have a great evening !
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1229 PM CDT MON AUG 25 2014
VFR conditions to continue at all TAF sites.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT Tuesday FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY until 7 PM CDT Tuesday FOR KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...RunnelsHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 PM CDT MON AUG 25 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 435 PM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDICES AT OR EXCEEDING 100 DEGREES WILL CONTINUE INTO THE LATE AFTERNOON HOURS. A FEW ISOLATED THUNDERSTORMS WILL PERSIST OVER AREAS EAST OF HIGHWAY 65. THERE IS A LIMITED RISK THAT A STORM OR TWO COULD PRODUCE WIND GUSTS IN EXCESS OF 50 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AFTERNOON TEMPERATURES WILL CONTINUE INTO MID WEEK. HEAT INDEX VALUES WILL RANGE FROM 100 TO 107 DEGREES AT LEAST THROUGH TUESDAY AFTERNOON...AND POSSIBLY AGAIN ON WEDNESDAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY. ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT WEDNESDAY THROUGH FRIDAY ON AN AFTERNOON BASIS. MOST LOCATIONS WILL REMAIN DRY. MORE WIDESPREAD RAIN AND THUNDERSTORM CHANCES WILL ARRIVE TOWARD THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT MON AUG 25 2014
MOZ082-092-252300-
TEXAS MO-WRIGHT MO-
522 PM CDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT AND WEST
CENTRAL TEXAS COUNTIES UNTIL 600 PM CDT...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF MANES...OR 18 MILES NORTH OF
MOUNTAIN GROVE...MOVING EAST AT 5 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE GRAFF...HUGGINS AND MANES.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3730 9231 3738 9237 3746 9235 3748 9224
3742 9216 3732 9216
TIME...MOT...LOC 2223Z 262DEG 3KT 3739 9230
HATCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT MON AUG 25 2014
MOZ092-252315-
WRIGHT MO-
540 PM CDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WRIGHT COUNTY UNTIL 615
PM CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF DAWSON...OR 12 MILES
NORTHWEST OF MOUNTAIN GROVE...MOVING NORTHWEST AT 5 MPH. WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE DAWSON AND HARTVILLE.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3715 9243 3723 9258 3735 9254 3740 9245
3738 9237 3724 9227
TIME...MOT...LOC 2241Z 139DEG 6KT 3728 9238
HATCHThe Springfield radar (KSGF), 83 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
A tree was reported down across the road on Highway B and Falcon Road.
A tree was reported down across the road near Highway OO and Eisenhower Road.
Multiple cars were damaged with dents and car windows busted out in the town of El Dorado Springs. There was damage to siding to homes and windows to multiple structures as well as outdoor objects like patio furniture. This report will include the total damage estimates for the El Dorado Springs area.
This report was relayed by a NWS Employee.
A tree was blown down across the road at Highway BB and Keepsake Road about 10 miles north of Lebanon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530734, 530740, 530741, 530735, 530736, 530737, 530738, 530739, 531471.